MAUDE Adverse Event Report: MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 111651
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Right tha.After the wound was closed, i noticed that i forgot to remove the checkpoint pin placed on the outside of the greater trochanter of the right femur.Confirmed with a nurse / surgeon.The anesthesia was extended and the surgeon reopened and removed the checkpoint pin.There was no abnormality in the pin, and the wound was closed again as it was, and the procedure was completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: right tha.After the wound was closed, i noticed that i forgot to remove the checkpoint pin placed on the outside of the greater trochanter of the right femur.Confirmed with a nurse / surgeon.The anesthesia was extended and the surgeon reopened and removed the checkpoint pin.There was no abnormality in the pin, and the wound was closed again as it was, and the procedure was completed.Update: "the operation time was extended by about 30 minutes".Product evaluation and results: the alleged failure is not regarding the device failure.Product history review: product history review cannot be performed as lot no is not provided.Complaint history review: complaint history review cannot be performed as lot no is not provided.Conclusions: the alleged failure is not regarding the device failure.The checkpoint has been left inside by the surgeon and later removed, while our user guide states that the checkpoint should be removed before finishing up the surgery.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.H3 other text : device not returned.

Brand Name
TIBIAL, CHECKPOINT, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10648470
Report Number0002249697-2020-02070
Device Sequence Number11414512
Product Code OLO
UDI-Device Identifier00848486001353
UDI-Public00848486001353
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111651
Device Catalogue Number111651
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;